Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 511, NWS Midland/Odessa, TX

September 6, 2007Pecos County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 6, 2007, 6:16 PM CDT for Pecos County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2007, 6:16 PM CDT (23:16 UTC)
Expired
Sep 6, 2007, 7:15 PM CDT
In force
59 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Pecos County, TX

The radar

The Midland/Odessa radar (KMAF), 107 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1404 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1404 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1166 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 062316
SVRMAF
TXC371-070015-
/O.NEW.KMAF.SV.W.0511.070906T2316Z-070907T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
616 PM CDT THU SEP 6 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS...

* UNTIL 715 PM CDT

* AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL PECOS COUNTY...OR 7 MILES NORTH OF FORT STOCKTON...MOVING
  NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  NORTHERN PECOS COUNTY...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.

LAT...LON 3128 10276 3118 10244 3086 10282 3097 10299
TIME...MOT...LOC 2316Z 218DEG 17KT 3099 10284

$$
1 follow-up statement
000 
WWUS54 KMAF 062335
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
633 PM CDT THU SEP 6 2007

TXC371-070015-
/O.CON.KMAF.SV.W.0511.000000T0000Z-070907T0015Z/
PECOS TX-
633 PM CDT THU SEP 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTH CENTRAL PECOS COUNTY...

AT 610 PM CDT...THE PUBLIC REPORTED GOLFBALL SIZED HAIL 6 MILES 
NORTH OF FORT STOCKTON.

AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER NORTH CENTRAL PECOS COUNTY...OR ABOUT 13 MILES NORTHEAST
OF FORT STOCKTON...MOVING NORTHEAST AT 20 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK 
SAFE SHELTER NOW.

LAT...LON 3128 10276 3118 10244 3086 10282 3097 10299
TIME...MOT...LOC 2333Z 218DEG 18KT 3106 10277

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:20 PM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Sep 6, 2:20 PM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CDT THU SEP 6 2007

.DISCUSSION...
HENRIETTE REMNANTS ACRS SW NM AND CONTINUE TO BE SLOWLY ABSORBED
INTO SW MID LEVEL FLOW. EWD FROM HENRIETTE IS A THETA-E MINIMA ACRS
MUCH OF THE TRANS PECOS. FOR THIS EVENING/OVERNIGHT THIS THETA-E
MINIMA WILL MOVE E AND MUCH RICHER AIR WILL MOVE INTO THE TRANS
PECOS...ESPECIALLY WRN PORTIONS. ACCORDINGLY SO EXPECT THAT THE
CHANCE OF PRECIP WILL INCREASE. FCST ALREADY HAS THIS TREND...BUT
WILL OPT TO INCREASE POPS A LITTLE DEEPER INTO SCATTERED CATEGORY
AND MAY TREND DOWN POPS IN THE N-NE. ALSO WILL KEEP TEMPS TOWARD
THE WARM SIDE WITH DWPNTS SO HIGH. SUBTROPICAL RIDGE WILL CONTINUE
TO HAVE PRESENCE AND IT IS THOUGHT THAT IT WILL SLOW HENRIETTE/S
MOVEMENT EWD FRI. MEANWHILE PASSING SHRTWV TROF ACRS THE CENTRAL
PLAINS WILL PUSH COLD FRONT S WITH BOUNDARY NEARING NRN CWFA BY
00Z/SAT. RICHER/DEEPER THETA-E AIR WILL HAVE HAD SUFFICIENT TIME
TO MOVE EWD ORIENTING SOMEWHAT ALONG FRONT. THIS WILL RESULT IN
HIEST POPS (LOW END SCT) NRN 1/3 CWFA FRI. CONVECTION ALONG FRONT
ACRS S PLAINS WILL HELP TO PUSH FRONT S SOME...BUT WILL STILL BE N
OF KMAF BY 12Z/SAT. 5H FLOW WILL BE VEERED TO W...THUS RICHER
THETA-E AIR WILL REMAIN N AND POPS WILL REMAIN LOW END ACRS MUCH
OF THE CWFA S OF KMAF INTO SAT A.M.. OF INTEREST SAT P.M. IS
PROGGED APPROACH OF SHRTWV TROF N OF BOUNDARY WITH 5H THETA-E
RIDGE IN PLACE. THINK THAT SAT INTO SUN MORNING WILL BEST
OPPORTUNITY FOR RAIN ACRS CWFA (30% W/CENTRAL AND 40% N). THRU ALL
THIS NAM/GFS ARE INCONSISTENT IN QPF OUTPUT AND AT TIMES ARE
INCONSISTENT WITH THEIR RESPECTIVE DERIVED MOS. DRIER MID LEVEL
THETA-E AIR WILL HAVE HAD A CHANCE TO WORK INTO AREA SUN P.M. AND
WILL DECREASE POPS. MON NW MID LEVEL FLOW RETURNS WITH WELL
DEFINED COLD FRONT NEARING CWFA. HOWEVER FOR THE MOST PART EXPECT
MONDAY TO BE HOT/DRY AHEAD OF COLD FRONT...WITH EXCEPTION IN THE
FAR NE. GFS ADVERTISES COLD FRONT TO SLAM THRU CWFA BY 12Z TUE
(ECMWF LESS SO) WITH POTENTIAL FOR POST-FRONTAL CONVECTION.
NOTABLY COOLER TUE WITH DECREASING CLOUDS/POPS IN THE DAY. BY WED
MORNING SFC HIGH CENTERED ACRS PB PER GFS. THIS WITH DRY AIR IS
SETTING UP FOR AN UN-SEASONALLY COOL MORNING. NW MID LEVEL FLOW
MAY HOLD INTO THUR BUT LOW LEVEL MSTR RETURN LIMITED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              73  89  72  87  /  20  20  20  30
CARLSBAD NM                71  92  69  93  /  30  20  20  20
DRYDEN TX                  73  91  73  91  /  20  10  10  10
FORT STOCKTON TX           73  92  72  91  /  20  20  20  10
GUADALUPE PASS TX          63  88  68  89  /  30  20  20  20
HOBBS NM                   74  92  69  91  /  30  30  30  30
MARFA TX                   63  87  63  86  /  30  10  10  10
MIDLAND INTL AIRPORT TX    73  90  72  89  /  20  20  20  30
ODESSA TX                  76  91  73  91  /  20  20  20  30
WINK TX                    75  96  75  96  /  20  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
Hazardous weather outlook, Sep 6, 2:11 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CDT THU SEP 6 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-071915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
211 PM CDT THU SEP 6 2007 /111 PM MDT THU SEP 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY...
THEN SPREAD EAST ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING
PLAINS TONIGHT. MOISTURE FROM THE REMNANTS OF HURRICANE HENRIETTE
ACROSS THE AREA WILL ALLOW FOR HEAVY RAINFALL WITH THESE SHOWERS
AND THUNDERSTORMS. SINCE STORM MOTION WILL BE FAST ENOUGH TO KEEP
ANY THUNDERSTORMS THAT DEVELOP FROM REMAINING OVER ANY ONE AREA
VERY LONG...ONLY LOCALLY HEAVY RAINFALL IS EXPECTED. HOWEVER
ISOLATED OCCURRENCES OF FLASH FLOODING WILL BE POSSIBLE...ALONG
WITH ELEVATED FLOWS ON THE AREA RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY
NIGHT OVER SOUTHEASTERN NEW MEXICO AND WEST TEXAS AS THE REMNANTS
OF HURRICANE HENRIETTE CONTINUE TO MOVE ACROSS THE AREA. LOCALLY
HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS...THEREFORE ISOLATED
FLASH FLOODING INCIDENTS AND ELEVATED RIVER LEVELS WILL ALSO BE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Sep 6, 4:17 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 PM CDT THU SEP 6 2007

TXZ060-061-062215-
WINKLER-ECTOR-
417 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN WINKLER AND
WESTERN ECTOR COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF NOTREES AT 417
PM CDT...MOVING NORTHEAST AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
Special weather statement, Sep 6, 4:42 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 PM CDT THU SEP 6 2007

TXZ075-062245-
PECOS-
442 PM CDT THU SEP 6 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL PECOS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF BELDING AT 442
PM CDT...MOVING NORTHEAST AT 10 MPH. OTHER STORMS IN THE AREA MAY
AFFECT FORT STOCKTON.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:56 PM CDTSevere Thunderstorm WarningMAFBrewster64 min
Sep 6, 5:09 PM CDTSevere Thunderstorm WarningMAFPecos66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.